Alert archive / Montana / High Wind Watches in 2005

High Wind Watch 5, NWS Great Falls, MT

October 31, 2005

NWS Great Falls, MT issued this high wind watch at Oct 31, 2005, 4:11 AM MST. It took effect at Nov 2, 2005, 12:00 AM MST. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2005, 4:11 AM MST (11:11 UTC)
In effect from
Nov 2, 2005, 12:00 AM MST
Expired
Nov 4, 2005, 2:25 PM MST
In force
62 hr
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 31, 3:31 AM MST, 40 minutes earlier.

Area forecast discussion, Oct 31, 3:31 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
331 AM MST MON OCT 31 2005

.DISCUSSION...

TODAY THROUGH WEDNESDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS
BUILDING OVER THE WESTERN US. A STRONG JET AND SHORTWAVE WILL MOVE
INTO THIS RIDGE AND WILL BE CROSSING THE ROCKIES THIS MORNING. A
SECOND SHORTWAVE WILL MOVE ACROSS THE AREA AROUND 00Z TUE. THIS IS A
STRONGER DISTURBANCE AND WILL BE STAYING NORTH OF THE CANADIAN
BORDER. THIS WILL LOWER PRESSURES ACROSS SOUTHERN ALBERTA AND
SASKATCHEWAN AND TIGHTEN THE SURFACE GRADIENT. A HIGH WIND WARNING
REMAINS IN EFFECT BEGINNING 9 AM THIS MORNING. ANOTHER SHORTWAVE
WILL MOVE INTO THE RIDGE TUESDAY MORNING BUT THIS ONE WILL NOT
FLATTEN THE RIDGE AND ITS EFFECTS WILL REMAIN TO THE NORTH. BY
TUESDAY NIGHT...THE RIDGE AXIS MOVES EAST OF THE ZONES AND FLOW
ALOFT BEGINS TO SWITCH TO THE SW AND AN UPPER LEVEL JET MOVES INTO
WESTERN MONTANA WHILE A STRONG LOW PRESSURE TROF MOVES ONTO THE WEST
COAST. THIS TROF MOVES OVER THE NORTHERN ROCKIES BY 12Z WEDNESDAY.
FORECASTED VERTICAL PROFILE WEST OF DIVIDE NOT REAL SUPPORTIVE OF
EXTREMELY HIGH WINDS. HOWEVER...THE STRENGTH OF MID-LEVEL WINDS
ALONG WITH COLDFRONT PASSAGE WARRANTS  A HIGH WIND WATCH FOR
OVERNIGHT TUESDAY AND WEDNESDAY...AND AT THIS POINT WILL PROBABLY
COVER MOST OF THE NORTHERN ZONES. ZELZER

WEDNESDAY NIGHT THROUGH MONDAY NIGHT...MEDIUM RANGE MODELS AGREE ON
CONTINUED WESTERLY FLOW ALOFT OVER THE NORTHERN ROCKIES THROUGH THE
PERIOD WITH A BROAD TROF OVER THE WESTERN U.S. THROUGH THE REMAINDER
OF THE WEEK. MODELS THEN HINTING AS SOME RIDGING ALOFT DEVELOPING
OVER NEXT WEEKEND. THIS WILL MAINTAIN A SOMEWHAT COOL AND UNSETTLED
PATTERN THROUGH THE PERIOD...WITH MOIST WESTERLY FLOW AND EMBEDDED
SHORTWAVES BRINGING PRECIPITATION TO MUCH OF THE HIGHER TERRAIN AND
SW MT ZONES. BEST CHANCE FOR WIDESPREAD PRECIPITATION WILL BE
WEDNESDAY NIGHT AS A STRONGER SHORTWAVE MOVES ACROSS SW ZONES.
MODELS CONTINUE TO INDICATE GOOD DYNAMIC SUPPORT FOR THIS THIS WAVE
AND SIGNIFICANT QPF AMOUNTS ALONG THE I-90 CORRIDOR...SO HAVE RAISED
POPS FURTHER FOR SW MT WEDNESDAY NIGHT. SNOW LEVELS LOOKS TO BEGIN
AROUND 6000 FT EARLY WEDNESDAY EVENING...THEN LOWER TO MOST OF THE
VALLEY FLOORS OVERNIGHT. WILL HIGHLIGHT THIS IN THE HAZARDOUS
WEATHER OUTLOOK FOR NOW...AS ENOUGH QPF IS FORECAST FOR SEVERAL
INCHES OF SNOW...AT LEAST AT HIGHER ELEVATIONS. TEMPERATURES THROUGH
THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES UNDER
THE BROAD TROF ALOFT...WITH SOME SLIGHT WARMING POSSIBLE NEST
WEEKEND. HOENISCH

&&

.AVIATION...
UPDATED 0530Z.
MAINLY VFR FOR THE NEXT 24 HOURS. GUSTY WINDS SHOULD PICK BACK UP
AROUND 9 AM MONDAY MORNING. VERY STRONG AND GUSTY WEST WINDS
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WARM FRONT TO
BRING SHOWERS AND LOWER CLOUDS TO THE WESTERN MOUNTAINS LATE MONDAY
MORNING THROUGH MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  58  39  60  40 /  10  10  20   0
CTB  56  38  53  35 /  10  10  30  30
HLN  57  36  60  39 /  10  20  20  10
BZN  51  34  63  36 /  10  20  10   0
WEY  42  27  50  28 /  20  20  20   0
DLN  51  35  60  37 /  20  20  10  10
HVR  61  37  60  38 /  10   0  10  20
LWT  56  35  58  38 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT MST TONIGHT FOR
MTZ044-MTZ046-MTZ049.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MST TONIGHT
FOR MTZ009-MTZ010-MTZ048.

HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR MTZ009-MTZ010-MTZ011-MTZ013-MTZ044-MTZ045-MTZ046-
MTZ047-MTZ048-MTZ049.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 30, 2:55 PM MST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MST SUN OCT 30 2005

MTZ009-010-048-312200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
255 PM MST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...HIGH WIND WARNING IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT
MST MONDAY NIGHT FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER
COUNTY...
SEE GTFNPWTFX FOR FURTHUR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ044-046-049-312200-
TOOLE-EASTERN PONDERA-EASTERN TETON-
255 PM MST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...HIGH WIND WARNING IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT
MST MONDAY NIGHT FOR TOOLE AND EASTERN PONDERA AND EASTERN TETON
COUNTIES FROM NOON MST MONDAY THROUGH MIDNIGHT MST MONDAY NIGHT
...
SEE GTFNPWTFX FOR FURTHUR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-045-047-050>055-312200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-BLAINE-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
255 PM MST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:11 AM MSTHigh Wind WarningTFX4 days

Nearby

High Wind Watches in Montana, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.